| Model Number |
PT-000559 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Computer System Security Problem (2899)
| Health Effect - Clinical Codes |
Hypoglycemia (1912); Loss of consciousness (2418)
| Date of Event |
02/10/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
In the case description, it was mentioned that the user's settings were changed without input from the user.The physical controller was not received for investigation.Android log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the android log files found that the controller was first set up on (b)(6) 2026 at 17:27.The device completed first time setup at 17:32 and a pod was activated at 17:37.The audit log files show evidence of the buttons and scroll wheels being interacted with to enter and confirm the settings as the application went through first time setup.The patient history buffer (phb) audit logs showed that the pod was activated with a basal rate of 364 pulses per hour (18.2 u per hour).The engineering log files from the date of occurrence were found to be overwritten due to continued use of the system and so the exact settings that were entered during first time setup could not be determined from the logs.Review of cloud data from the insulet cloud system for this period of time found that the max basal rate setting was set to 18.2 u per hour during first time setup.Review of the cloud data found that the application with serial number (b)(6) was deleted on (b)(6) 2026 while a pod was still active, as there is no record of this pod being deactivated.The cloud data shows that after the previous instance of the application was deleted, a new instance of the application was created with serial number (b)(6).Evidence of interaction with the system was observed in the logs to input and confirm all settings for this application serial number.Though the logs showed that the controller was being interacted with to input the settings, it cannot be determined who was interacting with the controller at the time of the event.The exact cause of the reported cybersecurity issue could not be determined from the available logs.According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hypoglycemia.Locked down smartphone: phone_control_android, omnipod software app version: 3.1.6, operating system: bp2a.250605.031.A3.S936usqs7bylr, hardware: sm-s936u, cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
Event or Problem Description
It was reported that the patient had been hospitalized with hypoglycemia on (b)(6) 2026.The patient's blood glucose levels declined to below 54 mg/dl while wearing the pod between 4 and 24 hours.Symptoms reported include loss of consciousness.The patient had called insulet on (b)(6) 2026 at 00:59 am stating that she deleted the phone omnipod application (app) on her phone and needed assistance and then called back in on (b)(6) 2026 at 09:34 stating that she accidentally deleted her omnipod 5 app while trying to free up space on her android phone.The customer did not have her omnipod 5 settings, and the agent directed the customer to call her health care provider for her settings and then to call insulet back if she needed further assistance in uploading and programming her omnipod 5 app.The patient called back in on (b)(6) 2026 at 13:08 for assistance in resetting her insulet password and for assistance in uploading her omnipod 5 app.The patient stated that she only remembers bits and pieces about what happened.The customer is not sure if she programmed her new app or what transpired after she spoke to insulet on (b)(6) 2026.According to the patient¿s health care provider, a new pod was applied on (b)(6) 2026 and she administered a 5 unit bolus at that time for hyperglycemia.However, at some point her pump settings were dramatically altered.Her basal rate increased from 0.8 units per hour to 18.2 units per hour.She also administered boluses during documented hypoglycemia, which the health care provider stated may be explained by confusion and the automatic behaviors patients often exhibit during severe lows.The health care provider shared a concern that someone would have had to intentionally enter the application and adjust all settings, including increasing the maximum basal rate (previously limited to 3 units hour) for the basal delivery to reach 18.2 units per hour the following day.The patient denied making any changes to her settings.According to the healthcare provider, the patient denied having anyone present with her during this time and denied any intent at self-harm.She has never been known to alter her pump parameters.The patient was severely hypoglycemic from approximately 11:30 a.M.¿12:00 p.M.On (b)(6) 2026 and was not found until around 9:00 p.M.By her daughter.Emergency medical services was called; they found her unresponsive, administered dextrose, and transported her to the hospital.The treatment done in the hospital was not provided.She was admitted to the hospital in critical condition and was discharged from the hospital (b)(6) 2026 and admitted to a rehabilitation facility.It was unspecified when the pod was removed.